Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 71, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 7, 2004, 9:48 PM CDT for Washington County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2004, 9:48 PM CDT (02:48 UTC)
- Expired
- Apr 7, 2004, 10:35 PM CDT
- In force
- 47 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 159 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 5:10 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Apr 7, 7:20 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1040 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 1446 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 080248
SVRJAN
MSC151-080335-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
948 PM CDT WED APR 7 2004
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI
* UNTIL 1035 PM CDT
* AT 948 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 13 MILES WEST OF GREENVILLE...OR ABOUT 7 MILES
NORTH OF LAKE VILLAGE...MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR GREENVILLE...METCALFE...GREENVILLE AIRPORT AT 1005 PM CDT
BE NEAR LELAND...STONEVILLE AT 1015 PM CDT
BE NEAR ARCOLA AT 1020 PM CDT
WINDS UP TO 60 MPH AND HAIL TO THE SIZE OF NICKELS ARE LIKELY WITH
THIS STORM.
LAT...LON 3349 9105 3347 9078 3329 9078 3321 9071
3333 9115 3345 9105 3347 9109 3342 9110
3339 9116 3340 9121 3347 9110 3350 9112
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 7:15 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Apr 7, 7:15 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 715 PM CDT WED APR 7 2004 .DISCUSSION... UPDATES FOR SVR WX WATCHES CONTINUE...WW 50 UNTIL 04Z AND NEW ONE COMING OUT WW 52 FOR ALL OF OUR CWFA W OF THE MS RIVER UNTIL 06Z (REPLACING WW 49). ZONES/STATE FORECASTS BEING AMENDED FOR THESE WATCHES AS DEVELOPING BAND OF STORMS FROM SRN AR INTO SE TX SWEEPS EWD WITH MID LEVEL SPEED MAX. THERE SHOULD BE SOME WEAKENING ONCE THE BAND CROSSES THE RIVER LATER TONIGHT HOWEVER RUC PROGS MAINTAIN SBCAPES CLOSE TO 1200J/KG THROUGH MUCH OF THE NIGHT. 18Z MODELS STILL INDICATE A NICE BREAK IN CONVECTION FOR THURSDAY AND FRIDAY WITH STORMS CRANKING UP AGAIN IN THE DELTA EARLY SATURDAY (POSSIBLY BEFORE DAWN) THEN SPREADING SEWD DURING THE DAY. EURO/AVN BOTH INDICATING A VERY POTENT LONGWAVE TROUGH AXIS DEVELOPING LATE IN THE WEEKEND OVER THE CENTRAL CONUS WITH DIFFERING DETAILS IN THE LOW LEVELS SUNDAY NIGHT/MONDAY ALONG THE GULF COAST...WILL HAVE TO WATCH THIS VERY CLOSELY - IT COULD BE ROCK AND ROLL TIME. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE &&
Hazardous weather outlook, Apr 7, 8:19 PM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 819 PM CDT WED APR 07 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 081844- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 819 PM CDT WED APR 07 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND THURSDAY... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT OVER PORTIONS OF EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF CENTRAL MISSISSIPPI. AN UPPER LEVEL DISTURBANCE WILL CONTINUE TO MOVE EAST INTO THE LOWER MISSISSIPPI RIVER VALLEY THIS EVENING. A LINE OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED AHEAD OF THIS FEATURE IN AN UNSTABLE AIRMASS. THIS LINE WILL CONTINUE TO ACCELERATE EASTWARD INTO THE OVERNIGHT HOURS AND AFFECT EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND PORTIONS OF CENTRAL MISSISSIPPI ALONG AND NORTHWEST OF A LINE FROM BROOKHAVEN...TO THE JACKSON METRO AREA...TO MERIDIAN. LARGE HAIL REMAINS THE MAIN THREAT...ALTHOUGH DAMAGING WIND GUSTS ARE POSSIBLE. ELSEWHERE...ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE TONIGHT. WIND GUSTS TO 40 MPH AND SMALL HAIL WILL ACCOMPANY THESE STORMS. ALL THUNDERSTORM ACTIVITY IS EXPECTED TO MOVE EAST OF THE AREA BY SUNRISE. ...NON PRECIPITATION... PATCHY DENSE FOG WILL BE POSSIBLE ACROSS THE REGION AFTER MIDNIGHT...MAINLY WEST OF INTERSTATE 55. LIGHT WINDS...PLENTY OF LOW LEVEL MOISTURE AND A STALLED WEAK BOUNDARY MAY LEAD TO THE DEVELOPMENT OF SOME DENSE FOG. VISIBILITIES WILL BE ONE QUARTER MILE OR LESS . AREAS OF LIGHT FOG MAY DEVELOP EAST OF INTERSTATE 55...AS THE SYSTEM EXITS THE REGION BY THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY... ...DAYS TWO AND THREE...THURSDAY NIGHT THROUGH SATURDAY NIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ...DAYS FOUR THROUGH SEVEN...SATURDAY NIGHT THROUGH WEDNESDAY... ANOTHER...STRONG SYSTEM IS EXPECTED TO APPROACH THE AREA FROM THE WEST FOR SATURDAY AND SATURDAY NIGHT. EARLY INDICATORS SHOW THAT THE ATMOSPHERIC CONDITIONS SHOULD BE FAVORABLE TO SUPPORT STRONG THUNDERSTORMS AS THE SYSTEM PASSES. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF HAZARDOUS WEATHER OPERATIONS MAY BE NEEDED FOR THIS EVENING...AND WILL HAVE TO MONITORED FOR THE WEEKEND. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Apr 7, 6:14 PM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
614 PM CDT WED APR 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 9 SE PHILADELPHIA 32.68N 89.00W
04/07/2004 0.88 INCH NESHOBA MS EMERGENCY MNGR
&&
DBLocal storm report, Apr 7, 6:21 PM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
621 PM CDT WED APR 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 2 N CRAWFORD 33.33N 88.62W
04/07/2004 0.88 INCH LOWNDES MS STORM CHASER
&&
DBLocal storm report, Apr 7, 6:28 PM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
628 PM CDT WED APR 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 5 N MACON 33.11N 88.56W
04/07/2004 1.75 INCH NOXUBEE MS PUBLIC
1438 DEERBROOK RD
&&
DBLocal storm report, Apr 7, 9:30 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
930 PM CDT WED APR 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL 2 W SHUBUTA 31.86N 88.74W
04/07/2004 0.75 INCH CLARKE MS LAW ENFORCEMENT
&&
DBLocal storm report, Apr 7, 9:35 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
935 PM CDT WED APR 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0853 PM HAIL 5 S HEIDELBERG 31.82N 88.99W
04/07/2004 0.75 INCH JONES MS AIRPLANE PILOT
AT COUNTY LINE ALONG HWY 11
&&
DBLocal storm report, Apr 7, 9:36 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE JACKSON MS
936 PM CDT WED APR 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0853 PM HAIL 5 S HEIDELBERG 31.89N 88.99W
04/07/2004 0.75 INCH JASPER MS AMATEUR RADIO
AT COUNTY LINE ALONG HWY 11
&&
DBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 8:38 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 42 min |
| Apr 7, 8:48 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 42 min |
| Apr 7, 10:37 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 28 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.